Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2001, 4:08 PM CST for Bay County, Florida. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 4:08 PM CST (22:08 UTC)
- Expired
- Mar 12, 2001, 5:00 PM CST
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Bay County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:20 PM CST | Hail 0.75 | Vicksburg, FL | Dime size hail reported by a WJHG-TV meteorologist. |
| Mar 12, 4:21 PM CST | Thunderstorm Wind | Panama City Beach, FL | A portion of the roof covering four rooms at the Majestic Motel and Resort was torn off. Some small sheds on the beach were destroyed and a few cars were damaged. Reported by the Bay County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 1:37 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 12, 1:37 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 PM EST MON MAR 12 2001 CURRENTLY: AN ACTIVE AFTN CONVECTION-WISE UNFOLDING AS INTENSE SQUALL LINE W/ EMBEDDED MESOS/LEWPS/BOWS MARCHING EWD NEAR 50 MPH ACROSS SRN AL/WRN FL PANHANDLE. SPC HAS ISSUED TOR WATCH 61 FOR ALL SE AL/ERN FL PANHANDLE COUNTIES UNTIL 3 PM CST. RECENT MESO DISCUSSION HINTS AT PSBL WW BOX FOR PORTIONS OF SW GA/FL BIG BEND AROUND MID AFTN. 18Z MSAS SHOWED COLD FRONT OVER MID MS VALLEY SWWD INTO RED RIVER VALLEY/N TX. A WARM FRONT EXTENDED FROM EXTREME S GA INTO LOW PRESSURE NEAR MGM. DEWPTS S OF THIS BOUNDARY RECOVERED INTO THE 60S OVER FL ZONES. MORE INSOLATION OVER SE BIG BEND ALLOWED TEMPS TO RISE INTO LOWER 80S. MODELS/ZONES: 12Z MODELS INITIALIZED UPPER FEATURES EXCEPTIONALLY WELL. SPLIT FLOW WILL PREVAIL THRU FCST PERIOD...WITH NRN STREAM TRACK FROM NRN/CNTRL ROCKIES E/NEWD TO NERN STATES...AND SRN STREAM DIPPING INTO NRN MEXICO FROM CA...THEN LIFTING NEWD ALONG GULF COAST STATES. POTENT S/W TROF WILL SWING FROM UPPER MS VALLEY INTO NERN STATES AS CLOSED LOW OFF SRN CA COAST OPENS UP OVER BAJA AND EJECTS EWD AS WAVE. FLOW REMAINS NEARLY ZONAL (WSW) OVER SERN CONUS. COLD FRONT TO OUR NW DROPS SEWD W/ FROPA AT DHN 12Z-15Z...ABY-TLH-PFN 15Z-18Z...VLD/CTY 18Z-21Z. WILL KEEP CATEGORICAL POPS ALL BUT SE BIG BEND ZONES W/ LIKELY POPS AS SQUALL LINE PROGRESSES ACROSS THE CWFA MAINLY THIS EVENING W/ NARROWER BAND OF CONVECTION TO ACCOMPANY THE COLD FRONT TUE MORNING. WILL KEEP SEVERE POTENTIAL ALL ZONES FOR FIRST PERIOD. WINDS SHIFT FROM SW TO NW & PPCN ENDS W/ FROPA TUE FOLLOWED BY DECREASING CLOUDS & COOLER TEMPS TUE NIGHT & WED. FAVORED FAN TEMPS & POPS FIRST TWO PERIODS...THEN AVERAGE PERIODS THREE & FOUR. EXTENDED: SPLIT FLOW PATTERN LINGERS ON. BAJA SHORTWAVE MOVES EWD INTO LOWER MS VALLEY EARLY THU. APPROACHING SURFACE LOW AND COLD FRONT AFFECTS CWFA THU INTO FRI MORNING W/ CHANCE OF SHOWERS OR TSTMS. SYSTEM CLEARS OUT IN TIME FOR NICE WEEKEND W/ HIGH PRESSURE. NEXT SYSTEM FOLLOWS SAME TRACK AS ITS PREDECESSOR & BRINGS ANOTHER CHANCE OF SHOWERS OR TSTMS. TEMPS THRU PERIOD AVERAGE OUT NEAR CLIMO. FIRE WEATHER: NO REQUIREMENTS AS RH VALUES WILL REMAIN ABOVE MINIMUM THRESHOLD...ALTHOUGH 20-FOOT WIND SPEEDS NEAR CRITERION. MARINE: WINDS ALREADY AT SCEC LEVELS & PROGGED TO INCREASE TO SCA TONIGHT AS FRONT APPROACHES FROM NW & PASSES THRU TUE AFTN. WINDS SHIFT TO NW LATE IN THE DAY & DIMINISH SLOWLY. RESPITE FROM SCEC/SCA CONDITIONS WILL BE TEMPORARY AS GRADIENT TIGHTENS & WINDSS VEER TO SE LATE WEDNESDAY IN RESPONSE TO ANOTHER SURFACE LOW & COLD FRONT. PREL|IMINARY CCF: TLH WB 065/077 046/073 85-0 PFN EB 067/075 052/070 +300 DHN EB 060/074 047/070 +400 ABY EB 060/074 046/072 +400 VLD WB 064/076 048/074 95-0 .TLH... AL...NONE. GA...NONE. FL...SCA GMZ750-755-770-775. MAJ
In the hours before
Special weather statement, Mar 12, 10:22 AM CST, 5 hours 46 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1122 AM EST MON MAR 12 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHWEST GEORGIA AHEAD OF A WARM FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHERN MISSISSIPPI AND EASTERN LOUISIANA AHEAD OF A COLD FRONT WILL MOVE EASTWARD INTO SOUTHERN ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND INTO SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...AND ACROSS THE FLORIDA PANHANDLE AND BIG BEND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... HOWEVER INCREASED LOW LEVEL WIND SHEAR MAY SUPPORT THE DEVELOPMENT OF ISOLATED TORNADOES OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR WITH SOME OF THE THUNDERSTORMS. STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL FROM THE THUNDERSTORMS MAY EXACERBATE THE RIVER FLOODING ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
Special weather statement, Mar 12, 11:29 AM CST, 4 hours 39 minutes before
ALZ065>069-FLZ007>014-GMZ750-122000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1229 PM EST MON MAR 12 2001 THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHERN ALABAMA NORTHWEST FLORIDA COASTAL WATERS EFFECTIVE THIS MONDAY MORNING AND AFTERNOON FROM 1130 AM UNTIL 300 PM CST. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 90 STATUTE MILES EAST AND WEST OF A LINE FROM 30 MILES SOUTHEAST OF PENSACOLA FLORIDA TO 10 MILES NORTH OF MONTGOMERY ALABAMA. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. WATSON
Special weather statement, Mar 12, 2:53 PM CST, 1 hour 15 minutes before
ALZ067>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 PM EST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...NORTH FLORIDA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. THIS ALSO INCLUDES THE COASTAL WATERS. EFFECTIVE THIS MONDAY AFTERNOON AND EVENING FROM 345 PM UNTIL 900 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN ALABAMA...GENEVA...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 130 STATUTE MILES EAST AND WEST OF A LINE FROM 10 MILES SOUTH SOUTHWEST OF APALACHICOLA FLORIDA TO 70 MILES NORTH NORTHWEST OF WAYCROSS GEORGIA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE/ TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MOLLERE
Special weather statement, Mar 12, 3:00 PM CST, 1 hour 8 minutes before
ALZ067>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...NORTH FLORIDA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. THIS ALSO INCLUDES THE COASTAL WATERS. EFFECTIVE THIS MONDAY AFTERNOON AND EVENING FROM 345 PM UNTIL 900 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN ALABAMA...GENEVA...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 130 STATUTE MILES EAST AND WEST OF A LINE FROM 10 MILES SOUTH SOUTHWEST OF APALACHICOLA FLORIDA TO 70 MILES NORTH NORTHWEST OF WAYCROSS GEORGIA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:56 AM CST | Severe Thunderstorm Warning | TAE | Walton | 64 min |
| Mar 12, 1:37 PM CST | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Mar 12, 3:32 PM CST | Tornado Warning | TAE | Walton | 28 min |
| Mar 12, 3:36 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 24 min |
| Mar 12, 4:29 PM CST | Tornado Warning | TAE | Bay | 31 min |
| Mar 12, 5:03 PM CST | Severe Thunderstorm Warning | TAE | Calhoun | 27 min |
| Mar 12, 5:20 PM CST | Tornado Warning | TAE | Calhoun | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.